MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 8792813
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Scarring (2061)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-ray review: post op xray for c3-5 acdf shows back out of c3 screw.There is an o/c on c1-2 fusion construct present posteriorly and the c2-3 level is slipped.Motion at this level and failure of fusion, failure to hook the plate or oversizing the plate may have contributed to screw back out.By report, this screw was unable to be removed.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient was pre-operatively diagnosed with backed out screw of left c3 and underwent anterior cervical discecectomy and fusion.Post-op, screw had loosened at c3.This was observed in the follow up on (b)(6) 2017.The patient did not state any discomfort, but did mention a fall from a standing position two weeks prior to his follow up visit.On (b)(6) 2018, an attempt was done to remove the screw/hardware but aborted due to scarring.

Brand Name
ZEPHIR ANTERIOR CERVICAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7272532
Report Number1030489-2018-00226
Device Sequence Number1028801
Product Code KWQ
UDI-Device Identifier00721902610653
UDI-Public00721902610653
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K030327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8792813
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight62